Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 618, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 9, 2008, 4:39 PM CDT for Neshoba County, Mississippi. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2008, 4:39 PM CDT (21:39 UTC)
- Expired
- Jul 9, 2008, 5:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 4:47 PM CDT | TSTM WND DMG | 1 Sw Pearl River, MS | TREES DOWN SOUTH OF HWY 16. |
| Jul 9, 4:47 PM CDT | TSTM WND DMG | 2 Ssw Pearl River, MS | MOBILE HOME BLOWN OFF BLOCKS ALONG CR-149. |
| Jul 9, 4:50 PM CDT | HAIL 1.75 | 2 Sw Pearl River, MS | GOLFBALL SIZED HAIL REPORTED AT CR-151 AND CR-163. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1455 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 092139 SVRJAN MSC099-092230- /O.NEW.KJAN.SV.W.0618.080709T2139Z-080709T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 439 PM CDT WED JUL 9 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF PHILADELPHIA... * UNTIL 530 PM CDT * AT 439 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PEARL RIVER...OR NEAR EDINBURG...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PEARL RIVER BY 445 PM CDT... PHILADELPHIA...6 MILES SOUTH OF BURNSIDE AND 8 MILES NORTHWEST OF BETHSAIDA BY 530 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3288 8907 3267 8903 3269 8930 3281 8930 TIME...MOT...LOC 2139Z 263DEG 9KT 3275 8925 $$ CAW
2 follow-up statements
000 WWUS54 KJAN 092152 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 453 PM CDT WED JUL 9 2008 MSC099-092230- /O.CON.KJAN.SV.W.0618.000000T0000Z-080709T2230Z/ NESHOBA MS- 453 PM CDT WED JUL 9 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR CENTRAL NESHOBA COUNTY... AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PEARL RIVER...OR 6 MILES SOUTHEAST OF EDINBURG...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PHILADELPHIA BY 530 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3284 8912 3268 8909 3269 8930 3281 8930 TIME...MOT...LOC 2153Z 263DEG 9KT 3276 8923 $$ CAW
000 WWUS54 KJAN 092226 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 526 PM CDT WED JUL 9 2008 MSC099-092236- /O.EXP.KJAN.SV.W.0618.000000T0000Z-080709T2230Z/ NESHOBA MS- 526 PM CDT WED JUL 9 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NESHOBA COUNTY EXPIRES AT 530 PM CDT... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3284 8912 3268 8909 3269 8930 3281 8930 TIME...MOT...LOC 2226Z 263DEG 9KT 3277 8913 $$ CAW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:55 PM CDT, 44 minutes earlier.
Area forecast discussion, Jul 9, 3:55 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 355 PM CDT WED JUL 9 2008 .SHORT TERM...WIDESPREAD AND RANDOM DIURNAL CONVECTION IS ONGOING OVER THE CWA THIS AFTERNOON. AN ACTIVE SEA BREEZE BOUNDARY AND A COLD FRONT OVER MISSOURI ARE HELPING TO INCREASE THE COVERAGE OF THE SHOWERS AND STORMS. MOST OF THESE CELLS HAVE BEEN VERY SMALL IN AERIAL COVERAGE...BUT THEY ARE DUMPING VERY HEAVY RAINFALL...THANKS TO PWS OF GREATER THAN 1.75 INCHES AND AN ABUNDANCE OF OUTFLOW BOUNDARIES MERGING TOGETHER. DEWPOINTS HAVE ALSO BEEN SOMEWHAT NOTEWORTHY TODAY AS THEY ARE NOT MIXING OUT AS MUCH AS THEY DID YESTERDAY. VALUES AS HIGH AS 73 OR 74 HAVE ACCOMPANIED TEMPERATURES IN THE MIDDLE 90S IN THE DELTA REGION...RESULTING IN HEAT INDICES OF 100 TO 105 DEGREES. CONDITIONS HAVE NOT BEEN QUITE AS OPPRESSIVE ELSEWHERE IN THE CWA...BUT STILL MUGGY. HIGH TEMPERATURES HAVE BEEN KEPT DOWN IN THOSE AREAS THAT HAVE RECEIVED RAIN SO FAR TODAY...INCLUDING THE GREATER JACKSON METRO AREA...WHERE JAN HAS NOT EXCEEDED 90 DEGREES AS OF 3 PM TODAY. A FAIRLY ACTIVE WEATHER PATTERN CAN BE EXPECTED FOR THE NEXT 48 HOURS OVER THE JAN CWA. A COLD FRONT IS PROGGED TO REACH THE TENNESSEE RIVER VALLEY TONIGHT AND STALL OVER NORTHERN MS DURING THE DAY ON THURSDAY. THIS WILL SERVE AS A GOOD FORCING MECHANISM...AND IN CONJUNCTION WITH 2000 J/KG OF MLCAPE AND DECENT LAPSE RATES...EXPECT SCATTERED TO NUMEROUS SHOWER AND THUNDERSTORM DEVELOPMENT ON THURSDAY. THE GREATEST POTENTIAL FOR STRONG TO SEVERE STORMS WILL EXIST OVER THE NORTHERN HALF OF THE CWA WHERE THE BOUNDARY WILL HAVE MORE INFLUENCE...ESPECIALLY ALONG AND NORTH OF HIGHWAY 82. THE ISOLATED SEVERE RISK IS MENTIONED IN THE HWOJAN PRODUCT. OVERALL...MAV GUIDANCE WAS ACCEPTED THROUGH FRIDAY. THE COLD FRONT IS NOT EXPECTED TO MAKE ENOUGH SOUTHWARD PROGRESS TO PASS THROUGH THE CWA...AND NO CHANGE IN AIRMASS IS FORECAST. THE STUBBORN SUBTROPICAL RIDGE WILL REMAIN IN PLACE OVER THE AREA FOR A WHILE. TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 90S...AND LOWS IN THE LOWER 70S...WITH LOTS OF HUMIDITY AROUND. THE PREVIOUS LONG TERM FORECAST IS ATTACHED FOR REFERENCE. /DH/ .LONG TERM...MEDIUM RANGE MODELS AND ENSEMBLES SHOW THAT THE SUBTROPICAL UPPER RIDGE WILL CONTINUE TO MODIFY ACROSS THE REGION. IT SHOWS THAT THE BULK OF THE UPPER RIDGE WILL EXTEND FROM SOUTH OF THE REGION INTO THE SOUTHERN PLAINS BEYOND FRIDAY. THE WEAK PORTION OF THE RIDGE WILL ALLOW FOR SOME SEABREEZE ACTIVITY AS WELL AS SERIES WEAK FRONTAL BOUNDARIES TO AFFECT THE ARKLAMISS REGION. PRECIPITABLE WATER WILL BE AROUND 2 INCHES THROUGH THE PERIOD. THE UPPER RIDGE WILL TO AN EXTENT LIMIT OUR CHANCES OF RAIN DURING THE LONG TERM. SOME OF THE MODELS AND ENSEMBLES INCLUDING THE EUROPEAN KEEP A WEAK BOUNDARY ACROSS OUR NORTHERN COUNTIES ON FRIDAY. THIS BOUNDARY SHOULD BRING ENOUGH WEAK LIFT TO BRING SOME BETTER RAIN CHANCES IN THE NORTH FOR FRIDAY. THE GFS TRIES TO BRING SOME MCS COMPLEXES ALONG THE FRONTAL BOUNDARY FOR FRIDAY. THE BOUNDARY WILL PUSH INTO OUR CENTRAL COUNTIES ON SATURDAY...WHICH AT THIS POINT WILL PROBABLY MORE OF CONVECTIVE BOUNDARIES. GFS ENSEMBLES AND MOST MEDIUM RANGE MODELS SHOWS A SHORT WAVE PUSH ROTATING AROUND A CLOSED LOW OVER SOUTHEAST CANADA...WHICH WILL HELP TO DEVELOP AN UPPER TROUGH OVER THE EASTERN CONUS BY SUNDAY. THIS WILL BRING ANOTHER WEAK BOUNDARY INTO THE REGION ON SUNDAY. ANOTHER BOUNDARY WILL COME INTO THE REGION FOR SUNDAY NIGHT INTO MONDAY AS THE AXIS OF THE UPPER TROUGH MOVES TOWARD THE EASTERN US SEABOARD. FOR TUESDAY INTO WEDNESDAY WE WILL GET INTO MORE FLAT UPPER PATTERN. AS WE DEVELOP MORE SOUTHERLY FLOW A WARM FRONT WILL PUSH ACROSS THE REGION BY MIDWEEK. SO WITH MUCH PRECIPITABLE WATER...BOUNDARIES AND WEAKNESS IN THE UPPER RIDGE. CONVECTION WILL BE DEVELOPING MAINLY IN THE AFTERNOONS AND EVENINGS. WILL KEEP CLOSE TO MEX POP NUMBERS. TEMP WISE IT WILL BE WARM DAYS AND MILD MUGGY NIGHTS. DAILY HIGHS WILL BE IN THE LOWER TO MIDDLE 90S WITH NIGHTLY LOWS UPPER 60S TO LOWER 70S...WHICH IS AROUND NORMAL FOR JULY. MODELS AND ENSEMBLES WERE ALL GENERALLY SIMILAR IN TEMPS. SO WENT GENERALLY WITH MEX TEMPS. /17/ && .AVIATION...ISOLATED TO SCATTERED SHOWERS AND STORMS OVER THE REGION SHOULD DIMINISH BY 02Z THIS EVENING WITH PARTLY CLOUDY SKIES FOR THE REMAINDER OF THE NIGHT UNDER LIGHT AND VARIABLE SURFACE WINDS. A FEW LONE STORMS MAY REMAIN IN THE VICINITY OF GLH...GWO...AND GTR DURING THE OVERNIGHT PERIOD...BUT NOTHING WIDESPREAD IS EXPECTED AT THIS TIME. SOME MVFR TO BRIEF IFR CONDITIONS WILL BE POSSIBLE AT HBG...MEI...AND EVEN JAN EARLY THURSDAY MORNING. NUMEROUS SHOWERS AND STORMS CAN BE EXPECTED FOR THE DAY ON THURSDAY WITH A FRONTAL BOUNDARY APPROACHING NORTHERN MS. IFR CONDITIONS CAN BE EXPECTED IN THE PRESENCE OF STORMS. /40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 91 73 92 / 33 55 35 29 MERIDIAN 72 91 72 92 / 27 57 35 35 VICKSBURG 74 91 73 93 / 35 55 36 26 HATTIESBURG 72 91 72 93 / 23 48 27 28 NATCHEZ 74 89 73 92 / 32 45 27 21 GREENVILLE 74 89 74 93 / 49 63 34 31 GREENWOOD 73 89 74 92 / 51 66 36 32 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DH/40
Hazardous weather outlook, Jul 9, 1:38 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 138 PM CDT WED JUL 9 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 101845- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 138 PM CDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...THIS AFTERNOON THROUGH THURSDAY ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH ABOUT 8 PM THIS EVENING AS DAYTIME HEATING AND A MOIST AIRMASS COMBINE TO TRIGGER THE STORMS. FREQUENT LIGHTNING STRIKES...GUSTY WINDS UP TO 50 MPH...SMALL HAIL AND VERY HEAVY RAINS OF UP TO ONE INCH PER HOUR WILL BE POSSIBLE AS THE STORMS DRIFT SLOWLY NORTH OR EAST. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW FOR TONIGHT. ON THURSDAY...THERE WILL BE A RISK FOR ISOLATED SEVERE THUNDERSTORMS INTO THURSDAY EVENING ACROSS THE NORTHERN HALF OF THE OUTLOOK AREA... ESPECIALLY NORTH OF INTERSTATE 20. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY AND CONTINUE INTO THE EVENING HOURS AS OUTFLOW BOUNDARIES AHEAD OF A WEAK COLD FRONT DROP IN FROM THE NORTH. THE AIRMASS ACROSS THE RISK AREA WILL BECOME VERY UNSTABLE BY EARLY THURSDAY AFTERNOON...AND SUPPORTIVE OF A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Special weather statement, Jul 9, 2:48 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 248 PM CDT WED JUL 9 2008 ARZ074-075-LAZ007-MSZ018-019-034-092050- ASHLEY AR-CHICOT AR-MOREHOUSE LA-BOLIVAR MS-SUNFLOWER MS- WASHINGTON MS- 248 PM CDT WED JUL 9 2008 ...DEVELOPING BAND OF THUNDERSTORMS MOVING INTO THE DELTA REGION... A BROKEN BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 MPH WINDS WAS LOCATED FROM 3 MILES EAST OF GUNNISON TO 7 MILES SOUTH OF CROSSETT AT 248 PM CDT...MOVING SOUTHEAST AT 15 MPH. THESE STORMS WILL AFFECT THE CLEVELAND TO GREENVILLE MISSISSIPPI TO WILMOT ARKANSAS AREAS THROUGH 4 PM. VERY HEAVY RAINS UP TO ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN ASHLEY...BOLIVAR...CHICOT...MOREHOUSE...SUNFLOWER AND WASHINGTON COUNTIES...INCLUDING THE CITIES OF CROSSETT...DERMOTT... HAMBURG...NORTH CROSSETT...ROSEDALE AND SHELBY...SHOULD MONITOR THESE STORMS CLOSELY. 40
Special weather statement, Jul 9, 3:49 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 349 PM CDT WED JUL 9 2008 MSZ050-051-056-057-092120- SMITH MS-JASPER MS-NEWTON MS-SCOTT MS- 349 PM CDT WED JUL 9 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF HOMEWOOD AT 349 PM CDT...MOVING NORTHEAST AT 3 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN JASPER...NEWTON...SCOTT AND SMITH COUNTIES...INCLUDING THE CITY OF FOREST...SHOULD MONITOR THIS STORM CLOSELY. CAW
Special weather statement, Jul 9, 4:18 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 418 PM CDT WED JUL 9 2008 MSZ055-092200- SIMPSON MS- 418 PM CDT WED JUL 9 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER PINOLA AT 418 PM CDT...MOVING NORTHEAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SIMPSON COUNTY...INCLUDING THE CITIES OF MENDENHALL AND PINOLA...SHOULD MONITOR THIS STORM CLOSELY. CAW
Special weather statement, Jul 9, 4:29 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 429 PM CDT WED JUL 9 2008 MSZ045-092200- NESHOBA MS- 429 PM CDT WED JUL 9 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF PEARL RIVER AT 429 PM CDT...MOVING SOUTHEAST AT 3 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NESHOBA COUNTY SHOULD MONITOR THIS STORM CLOSELY. CAW
Special weather statement, Jul 9, 4:31 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 431 PM CDT WED JUL 9 2008 MSZ032-038-092200- CHOCTAW MS-WINSTON MS- 431 PM CDT WED JUL 9 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 11 MILES WEST OF LOUISVILLE AT 431 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CHOCTAW AND WINSTON COUNTIES...INCLUDING THE CITY OF LOUISVILLE...SHOULD MONITOR THIS STORM CLOSELY. CAW
Special weather statement, Jul 9, 4:33 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 433 PM CDT WED JUL 9 2008 MSZ033-092205- OKTIBBEHA MS- 433 PM CDT WED JUL 9 2008 ...A STRONG THUNDERSTORM OVER CENTRAL OKTIBBEHA COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER LONGVIEW AT 433 PM CDT...MOVING EAST AT 13 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN OKTIBBEHA COUNTY...INCLUDING THE CITY OF STARKVILLE... SHOULD MONITOR THIS STORM CLOSELY. MME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 48 min |
| Jul 9, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 61 min |
| Jul 9, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 45 min |
| Jul 9, 5:48 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 42 min |
| Jul 9, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 31 min |
| Jul 9, 6:55 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.